Alert archive / Colorado / Tornado Warnings in 2001
Tornado Warning 19, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at Jun 9, 2001, 2:14 PM MDT for Lincoln County, Colorado. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 9, 2001, 2:14 PM MDT (20:14 UTC)
- Expired
- Jun 9, 2001, 3:00 PM MDT
- In force
- 46 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lincoln County, CO
The radar
The Denver radar (KFTG), 91 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -424 J/kg
- Mixed-layer LCL
- 2745 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KBOU 092014 TORDEN COC073-092100- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DENVER CO 214 PM MDT SAT JUN 9 2001 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * TORNADO WARNING FOR... NORTH CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO * UNTIL 300 PM MDT * AT 214 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH A POSSIBLE TORNADO OVER EXTREME NORTH CENTRAL LINCOLN COUNTY...OR ABOUT 18 MILES NORTHEAST OF LIMON...MOVING SOUTH AT 15 MPH. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3945 10369 3943 10342 3955 10335 3956 10362 SWE
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Jun 9, 2:35 AM MDT, 11 hours 39 minutes earlier.
Area forecast discussion, Jun 9, 2:35 AM MDT, 11 hours 39 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 235 AM MDT SAT JUN 9 2001 UPR RDG WILL REMAIN OVR CNTRL RCKYS THRU SUN NGT BUT FLO ALF WILL BCM MORE W TO SWLY IN DIRECTION ON SUN AS UPR RDG GETS FLATTENED BY PAC NW SHT WV. VRY WK SHT WV MOVES ACRS AREA TDA WHICH SHUD BE ENUF TO KICK OFF ISOLD TSTMS WITH DRY MICROBURSTS AS BOTH NGM AND MESOETA FCST UPR AIR SOUNDINGS SHW INVRTD V. FCST SFC BASED CAPES RANGE FM ONLY 200-400J/KG. WK SURGE OF HI PRES MOVES S OVR HI PLAINS ARND MIDDAY SUN. THIS MAY INCRS LO LVL MSTR SUMWHT BUT COOLER TEMPS SHUD STABILIZE AMS AND DAMPEN CONVECTIVE DVLPMNT. ANYWAY EVENT WILL BE SHT LIVED AS LEE TROFG BCMS RE-ESTABLISHED BY SUN NGT. TEMPS WILL BE QUITE WRM TDA AND SHUD SEE 1ST 90 DEG READING OF SEASON AT DEN. WITH WK SURGE ON SUN TEMPS SHUD RMN BLO 90 DEG MARK MST PLACES E OF MTNS. WILL GENLY COMPROMISE BTWN WRMR NGM MOS TEMP GDNC AND COOLER AVN MOS. GARD...WFO BOULDER .DEN...NONE.
In the hours before
Special weather statement, Jun 9, 10:20 AM MDT, 3 hours 54 minutes before
COZ030>051-092000- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 1020 AM MDT SAT JUN 9 2001 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS...A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTH CENTRAL AND NORTHEAST COLORADO LATE THIS AFTERNOON AND EVENING. A FEW SHOWERS AND STORMS WERE ALREADY OCCURRING ALONG AND JUST AHEAD OF THIS DISTURBANCE. FURTHER DEVELOPMENT OF THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND EVENING AS THIS FEATURE MOVES EASTWARD ONTO THE PLAINS. THE HIGHEST MOISTURE AND INSTABILITY IS EXPECTED OVER THE EASTERN PLAINS OF COLORADO...GENERALLY IN AREAS EAST OF A LINE FROM FORT MORGAN TO LIMON. AS ISOLATED THUNDERSTORMS DEVELOP OVER THE FRONT RANGE AND MOVE EASTWARD INTO THE MORE UNSTABLE AIR BY LATE THIS AFTERNOON...A COUPLE STORMS COULD BECOME SEVERE. BECAUSE WIND SHEAR IS RATHER WEAK...LARGE HAIL AND LOCALLY HEAVY RAINFALL WILL BE THE BIGGEST THREAT FROM THE STORMS. SPOTTER ACTIVATION MAY BE REQUIRED IN AREAS EAST OF A LINE FROM FORT MORGAN TO LIMON AFTER 330 PM. BARJENBRUCH
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:27 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Jefferson | 33 min |
| Jun 9, 2:31 PM MDT | Tornado Warning | BOU | Lincoln | 44 min |
| Jun 9, 3:17 PM MDT | Tornado Warning | BOU | Lincoln | 43 min |
| Jun 9, 4:01 PM MDT | Tornado Warning | BOU | Elbert, Lincoln | 39 min |
| Jun 9, 4:39 PM MDT | Tornado Warning | BOU | Elbert, Lincoln | 36 min |
Nearby
Tornado Warnings in Colorado, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.